MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20 V
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 09/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, an afx vela suprarenal, and afx infrarenal on (b)(6) 2022.The routine follow-up computed tomography (ct) performed on (b)(6) 2023 found that the aneurysm sac remains the same size at 8.25cm.The angiograms from the index procedure were reviewed again and it was found that the proximal extension (afx vela suprarenal) had landed low to the renal.Though contrast was not seen on the recent ct, the physician suspects a type ia endoleak.Additionally, there is a possible type ib endoleak.Reportedly, pre-reintervention, the patient was doing fine and did not have any symptoms.Reintervention was completed on (b)(6) 2023.At reintervention, the type ia or type ib endoleaks were unable to be confirmed as the sac was filled with thrombus.The primary indicator of the possible endoleaks is that the aaa had grown slightly over the past two (2) years.It was also noted that the original proximal extension landed very low in the neck and did not have adequate seal length-only about 5mm of seal; therefore, an additional afx vela suprarenal was implanted.Though a type ib endoleak could not be confirmed, both the left and right common iliacs were extended with an ovation ix extender for durability.The patient is reported to be doing well post procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix was unable to perform an evaluation of the device as it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the aneurysm enlargement, type 1a and type 1b endoleak complaint is unconfirmed.The re-intervention procedure is confirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms for this complaint could not be determined.Although the clinical evaluation was unable to identify the contributing factors for the reported event.The physician mentioned short proximal neck and short distal seal zone at the biia (bilateral internal iliac artery).Additionally, there is reporting of any specific type of endoleak.The final patient status was reported to be stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key18052180
Report Number3011063223-2023-00027
Device Sequence Number17657530
Product Code MIH
UDI-Device Identifier00818009013651
UDI-Public(01)00818009013651(17)240212
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2024
Device Model NumberA34-34/C100-O20 V
Device Lot Number2425987008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, LOT # 2410464003.; AFX2 BIFURCATED STENT GRAFT, LOT # 2419299002.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale